Alert archive / Tennessee / Tornado Warnings in 2014
Tornado Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 28, 2014, 9:40 PM EDT for Bradley County, Hamilton County, Marion County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 9:40 PM EDT (01:40 UTC)
- Expired
- Apr 28, 2014, 10:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:00 PM EDT | TSTM WND DMG | Chattanooga, TN | NUMEROUS TREES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY. |
| Apr 28, 10:10 PM EDT | TSTM WND DMG | 1 S Soddy-Daisy, TN | ONE TREE FELL INTO A HOUSE ON DAISY DALLAS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:37 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
015
WFUS54 KMRX 290140
TORMRX
TNC011-065-115-290230-
/O.NEW.KMRX.TO.W.0005.140429T0140Z-140429T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 PM EDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
HAMILTON COUNTY IN EASTERN TENNESSEE...
SOUTHEASTERN MARION COUNTY IN EASTERN TENNESSEE...
WEST CENTRAL BRADLEY COUNTY IN EASTERN TENNESSEE...
* UNTIL 1030 PM EDT/930 PM CDT/
* AT 939 PM EDT /839 PM CDT/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR TRENTON...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...
ROSSVILLE...WALDEN...LAKESITE...RIDGESIDE...HARRISON...EAST
CLEVELAND...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...COLLEGEDALE...
NORTH CHICKAMAUGA CREEK GORGE...OOLTEWAH...EAST RIDGE...FALLING
WATER...LOOKOUT MOUNTAIN AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3499 8558 3519 8539 3516 8538 3532 8525
3541 8519 3514 8484 3498 8518
TIME...MOT...LOC 0139Z 225DEG 26KT 3493 8549
$$
DH3 follow-up statements
738
WWUS54 KMRX 290152
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 PM EDT MON APR 28 2014
TNC011-065-115-290230-
/O.CON.KMRX.TO.W.0005.000000T0000Z-140429T0230Z/
HAMILTON TN-MARION TN-BRADLEY TN-
952 PM EDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT/930 PM CDT/
FOR HAMILTON...SOUTHEASTERN MARION AND WEST CENTRAL BRADLEY
COUNTIES...
AT 951 PM EDT /851 PM CDT/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS
LOCATED NEAR LOOKOUT MOUNTAIN...OR NEAR CHATTANOOGA...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...
ROSSVILLE...WALDEN...LAKESITE...RIDGESIDE...HARRISON...EAST
CLEVELAND...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...COLLEGEDALE...
NORTH CHICKAMAUGA CREEK GORGE...OOLTEWAH...EAST RIDGE...FALLING
WATER...LOOKOUT MOUNTAIN AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3499 8558 3519 8539 3516 8538 3532 8525
3541 8519 3514 8484 3498 8518
TIME...MOT...LOC 0151Z 225DEG 43KT 3504 8536
$$
DH269
WWUS54 KMRX 290200
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EDT MON APR 28 2014
TNC011-065-115-290230-
/O.CON.KMRX.TO.W.0005.000000T0000Z-140429T0230Z/
HAMILTON TN-MARION TN-BRADLEY TN-
1000 PM EDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT/930 PM CDT/
FOR HAMILTON...SOUTHEASTERN MARION AND WEST CENTRAL BRADLEY
COUNTIES...
AT 1000 PM EDT /900 PM CDT/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS
LOCATED OVER SIGNAL MOUNTAIN...OR NEAR CHATTANOOGA...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...
ROSSVILLE...WALDEN...LAKESITE...RIDGESIDE...HARRISON...EAST
CLEVELAND...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...COLLEGEDALE...
NORTH CHICKAMAUGA CREEK GORGE...OOLTEWAH...EAST RIDGE...FALLING
WATER...LOOKOUT MOUNTAIN AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3499 8558 3519 8539 3516 8538 3532 8525
3541 8519 3514 8484 3498 8518
TIME...MOT...LOC 0200Z 235DEG 35KT 3511 8530
$$
DH744
WWUS54 KMRX 290210
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1010 PM EDT MON APR 28 2014
TNC011-065-115-290230-
/O.CON.KMRX.TO.W.0005.000000T0000Z-140429T0230Z/
HAMILTON TN-MARION TN-BRADLEY TN-
1010 PM EDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT/930 PM CDT/
FOR HAMILTON...SOUTHEASTERN MARION AND WEST CENTRAL BRADLEY
COUNTIES...
AT 1010 PM EDT /910 PM CDT/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS
LOCATED NEAR LAKESITE...OR 7 MILES NORTH OF CHATTANOOGA...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...
ROSSVILLE...WALDEN...LAKESITE...RIDGESIDE...HARRISON...EAST
CLEVELAND...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...COLLEGEDALE...
NORTH CHICKAMAUGA CREEK GORGE...OOLTEWAH...EAST RIDGE...FALLING
WATER...LOOKOUT MOUNTAIN AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3499 8558 3519 8539 3516 8538 3532 8525
3541 8519 3514 8484 3498 8518
TIME...MOT...LOC 0210Z 231DEG 34KT 3517 8521
$$
DHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 28, 7:50 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 28, 7:50 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
750 PM EDT MON APR 28 2014
.AVIATION...AHEAD OF AN APPROACHING COLD FRONT...THE AIR MASS OVER
THE TAF SITES HAS DESTABILIZED WITH SIGNIFICANT LOW LEVEL MOISTURE.
THIS HAS ALLOWED SCATTERED THUNDERSTORMS TO DEVELOP AND MOVE INTO
THE SOUTHERN APPALACHIAN REGION. MULTIPLE LINES OF CONVECTION ARE
EXPECTED THROUGH THE TAF PERIOD...SOME OF WHICH WILL LIKELY EFFECT
TAF SITES. ADDITIONALLY...SOME OF THESE STORMS MAY BECOME STRONG TO
SEVERE CREATING STRONG AND GUSTY WINDS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
CHEROKEE-CLAY.
TN...FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
ANDERSON-BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-COCKE SMOKY
MOUNTAINS-EAST POLK-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-
MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-
NORTHWEST MONROE-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST MONROE-WEST POLK.
VA...NONE.
&&
MJBHazardous weather outlook, Apr 28, 3:45 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE. IN ADDITION...STRONG AND GUSTY WINDS CAN BE EXPECTED TONIGHT ACROSS THE EAST TENNESSEE MOUNTAINS AS WELL AS THE MOUNTAINS OF EXTREME SOUTHWEST NORTH CAROLINA...MAINLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY. THERE WILL BE A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON OR TUESDAY NIGHT. PERIODS OF HEAVY RAINFALL MAY LINGER INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS.
In the hours before
Local storm report, Apr 28, 5:04 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 4 NW ONEIDA 36.54N 84.57W
04/28/2014 SCOTT TN TRAINED SPOTTER
LARGE TREE DOWN.
&&
EHOLWEGLocal storm report, Apr 28, 5:12 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
512 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG ERWIN 36.14N 82.41W
04/28/2014 UNICOI TN 911 CALL CENTER
SEVERAL TREES DOWN.
&&Local storm report, Apr 28, 5:17 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/28/2014 SCOTT TN 911 CALL CENTER
FEW TREES DOWN.
0130 PM TSTM WND DMG 4 NW ONEIDA 36.54N 84.57W
04/28/2014 SCOTT TN TRAINED SPOTTER
LARGE TREE DOWN.
0130 PM HAIL 4 NW ONEIDA 36.54N 84.57W
04/28/2014 E0.75 INCH SCOTT TN TRAINED SPOTTER
0205 PM TSTM WND DMG HUNTSVILLE 36.41N 84.49W
04/28/2014 SCOTT TN 911 CALL CENTER
A FEW TREES DOWN.
0218 PM TSTM WND DMG JELLICO 36.58N 84.13W
04/28/2014 CAMPBELL TN 911 CALL CENTER
NUMEROUS TREES DOWN. ROOF BLOWN OFF 1 HOME.
0235 PM TSTM WND DMG 1 N WARTBURG 36.12N 84.59W
04/28/2014 MORGAN TN 911 CALL CENTER
NUMEROUS TREES DOWN AND 1 BARN BLOWN DOWN.
0235 PM TSTM WND DMG 3 N WARTBURG 36.15N 84.59W
04/28/2014 MORGAN TN 911 CALL CENTER
NUMEROUS TREES DOWN.
0245 PM TSTM WND DMG 2 S WARTBURG 36.07N 84.59W
04/28/2014 MORGAN TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. ONE BARN MOSTLY
DESTROYED. SEVERAL HOMES WITH ROOFS DESTROYED.
0315 PM TSTM WND DMG EWING 36.63N 83.43W
04/28/2014 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN.
0315 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
04/28/2014 CLAIBORNE TN TRAINED SPOTTER
ROOF BLOWN OFF OF A BARN ON LMU PROPERTY. ROAD SIGN BLOWN
INTO VEHICLE NEAR INTERSECTION OF ROUTES 63 AND 25.
0330 PM HAIL PENNINGTON GAP 36.76N 83.03W
04/28/2014 E0.75 INCH LEE VA AMATEUR RADIO
0345 PM HAIL PENNINGTON GAP 36.76N 83.03W
04/28/2014 E1.25 INCH LEE VA AMATEUR RADIO
0400 PM TSTM WND DMG SNEEDVILLE 36.54N 83.21W
04/28/2014 HANCOCK TN 911 CALL CENTER
SEVERAL TREES DOWN.
0410 PM TSTM WND DMG WISE 36.98N 82.58W
04/28/2014 WISE VA 911 CALL CENTER
NUMEROUS TREES DOWN.
0415 PM TSTM WND DMG COEBURN 36.95N 82.47W
04/28/2014 WISE VA 911 CALL CENTER
NUMEROUS TREES DOWN.
0417 PM TSTM WND DMG ERWIN 36.14N 82.41W
04/28/2014 UNICOI TN 911 CALL CENTER
SEVERAL TREES DOWN.
0435 PM TSTM WND DMG KINGSPORT 36.53N 82.56W
04/28/2014 SULLIVAN TN 911 CALL CENTER
SEVERAL TREES DOWN.
0444 PM TSTM WND DMG 7 SW BRISTOL TN 36.50N 82.29W
04/28/2014 SULLIVAN TN 911 CALL CENTER
SEVERAL TREES DOWN NEAR BRISTOL MOTOR SPEEDWAY.
&&Local storm report, Apr 28, 5:23 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DUFFIELD 36.72N 82.80W
04/28/2014 SCOTT VA 911 CALL CENTER
TREES DOWN AND ROOF BLOWN OFF A MOBILE HOME.
&&Local storm report, Apr 28, 5:36 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
536 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG JONESVILLE 36.69N 83.12W
04/28/2014 LEE VA BROADCAST MEDIA
NUMEROUS TREES DOWN.
0335 PM TSTM WND DMG PENNINGTON GAP 36.76N 83.03W
04/28/2014 LEE VA BROADCAST MEDIA
NUMEROUS TREES DOWN.
&&Special weather statement, Apr 28, 6:05 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 605 PM EDT MON APR 28 2014 NCZ060-061-TNZ012-013-035-036-067>069-071>074-081>087-098>102- 290500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-LOUDON-KNOX- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...WARTBURG...CLINTON...OAK RIDGE...KINGSTON... LENOIR CITY...KNOXVILLE...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN 605 PM EDT MON APR 28 2014 ...ENHANCED TORNADO POTENTIAL ACROSS THE PLATEAU...ESPECIALLY SOUTHERN PLATEAU...AND SOUTHEAST TENNESSEE BETWEEN 7 AND 10 PM ET (6 AND 9 PM CT)... AN AREA OF SEVERE THUNDERSTORMS...SOME TORNADIC...WILL MOVE NORTHEAST AT 50 MPH FROM NORTHERN ALABAMA INTO THE PLATEAU COUNTIES AND SOUTHEAST TENNESSEE BETWEEN 7 AND 10 PM ET (6 AND 9 PM CT). THE LATEST MODEL DATA SUGGEST INCREASING SHEAR AND UPPER LEVEL FORCING OVER THIS AREA THIS EVENING WHICH WILL ENHANCE THE POTENTIAL OF STRONG TORNADOES. BESIDES THE INCREASED POTENTIAL OF TORNADOES...HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS THIS EVENING AND OVERNIGHT. BE ALERT TO POTENTIAL FLASH FLOODING OF LOW LYING AREAS...STREET FLOODING AND STREAM FLOODING. RESIDENTS NEED TO KEEP ALERT TO THE LATEST WARNINGS BY LISTENING TO YOUR NOAA WEATHER RADIO AND/OR FAVORITE MEDIA OUTLETS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 35 min |
| Apr 28, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 53 min |
| Apr 28, 10:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 2 more | 56 min |
| Apr 28, 10:21 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Apr 28, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 56 min |
| Apr 28, 11:11 PM EDT | Tornado Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 49 min |
| Apr 28, 11:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 40 min |
| Apr 28, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 47 min |
| Apr 28, 11:44 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 46 min |
| Apr 28, 11:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 54 min |
| Apr 29, 12:11 AM EDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 29, 1:14 AM EDT | Tornado Warning | MRX | Blount, Knox, Loudon | 46 min |
| Apr 29, 1:25 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 35 min |
| Apr 29, 1:40 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn | 3 hr |
| Apr 29, 1:57 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 48 min |
| Apr 29, 4:39 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Polk | 51 min |
| Apr 29, 10:47 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 62 hr |
| Apr 29, 3:37 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan | 38 min |
Nearby
Tornado Warnings in Tennessee, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.